Arkansas, 2015Flash Flooding and Flood in Arkansas, May 9 to 12, 2015
May 9 to 12, 2015 · NWS TSA · 26 events in 6 counties and zones
A slow-moving low pressure trough moved from the Rockies into the Plains during the 9th and 10th. Several disturbances rotating through this trough translated across the Southern Plains during this period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $162,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving low pressure trough moved from the Rockies into the Plains during the 9th and 10th. Several disturbances rotating through this trough translated across the Southern Plains during this period. With very moist and unstable air in place over the region, multiple periods of thunderstorms occurred. Locally heavy rainfall as well as severe weather was prevalent across northwestern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 6:03 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, May 9, 6:03 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT SAT MAY 9 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
INTERMITTENT THUNDERSTORMS OVER ENTIRE TAF AREA NEXT 24 HOURS.
INITIAL THUNDER TO AFFECT SITES KROG/KXNA/KFYV/KFSM/KMLC THIS
EVENING WHILE SITES KBVO/KTUL/KRVS STAY WEST OF INITIAL THUNDER.
MORE THUNDERSTORMS FROM SOUTH CENTRAL OK AND NORTH TEXAS TO AFFECT
SITES KMLC/KFSM OVERNIGHT. ANOTHER ROUND OF THUNDER...PROBABLY
LATE MORNING OR MORE LIKELY AFTERNOON ALL TAF SITES AS COOL FRONT
APPROACHES.
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT SAT MAY 9 2015/
DISCUSSION...
THUNDERSTORM COMPLEX CONTINUES TO PUSH SLOWLY EAST ACROSS SOUTHEAST
OKLAHOMA/WEST CENTRAL ARKANSAS THIS AFTERNOON. SIGNIFICANT
FLOODING LIKELY ONGOING ACROSS SOUTHERN PUSHMATAHA AND CHOCTAW
COUNTIES AS THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE
OVER THE SAME AREAS. OUTFLOW BOUNDARY REMAINS JUST SOUTH OF THE
RED RIVER THIS AFTERNOON AND THIS WILL CONTINUE TO BE MONITORED
GIVEN THE LOCALLY ENHANCED TORNADO POTENTIAL NEAR BOUNDARY.
OTHERWISE...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE SPREADING
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING
HOURS. SURFACE BASED INSTABILITY IS SUFFICIENT FOR A FEW SEVERE
STORMS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA WHERE LIFTED INDICES
HAVE FALLEN TO AROUND -6 DEG C WITH MODEST SURFACE HEATING.
MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING...ESPECIALLY INTO
SUNDAY AS THUNDERSTORMS WITH HEAVY RAIN REDEVELOP AHEAD/ALONG
COLD FRONT SUNDAY. THE HEAVY RAINFALL THREAT WILL LIKELY CONTINUE
SUNDAY EVENING BEFORE FINALLY SHIFTING EAST LATE SUNDAY NIGHT. AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL IS EXPECTED ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHICH WILL LIKELY CAUSE
SIGNIFICANT FLASH FLOODING.
A BRIEF BREAK FROM THE RAIN IS EXPECTED MONDAY AND TUESDAY BEHIND
COLD FRONT. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE
DESERT SOUTHWEST MID WEEK WITH THUNDERSTORM CHANCES RAMPING BACK
UP WED/THU. LOW RAIN CHANCES WILL PERSIST INTO NEXT WEEKEND AS
A MOIST AIR-MASS REMAINS IN PLACE UNDER STRONGER SOUTHWEST FLOW
ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 77 52 70 / 60 80 60 10
FSM 67 78 63 76 / 60 80 90 30
MLC 68 77 59 72 / 70 80 80 20
BVO 64 78 52 70 / 50 80 60 10
FYV 64 74 59 71 / 70 80 90 30
BYV 67 77 59 72 / 60 70 90 40
MKO 64 77 55 71 / 60 80 80 10
MIO 65 76 54 69 / 60 80 70 10
F10 66 75 55 71 / 60 80 80 10
HHW 67 79 63 77 / 70 80 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...21Hazardous weather outlook, May 9, 4:18 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT SAT MAY 9 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT SAT MAY 9 2015
...FLASH FLOODING AND SEVERE WEATHER THREATS CONTINUE THROUGH SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAVY RAIN...FLASH FLOOD...AND SEVERE WEATHER POTENTIAL WILL CONTINUE
THROUGH TONIGHT...WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED
TO AFFECT PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ONGOING LATE THIS
AFTERNOON ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
FLASH FLOODING AND SOME SEVERE WEATHER RISK WILL CONTINUE WITH
THESE STORMS THROUGH THIS EVENING.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO ORGANIZE
THIS EVENING NEAR THE DRYLINE ACROSS WESTERN OKLAHOMA AND INTO
CENTRAL TEXAS. THESE THUNDERSTORMS MAY AFFECT MAINLY PARTS OF
EASTERN OKLAHOMA AFTER MIDNIGHT TONIGHT...WITH BOTH A SEVERE
WEATHER AND HEAVY RAIN AND FLASH FLOOD THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
MORE WIDESPREAD SEVERE THUNDERSTORMS AND ADDITIONAL FLASH FLOODING
WILL BE LIKELY SUNDAY AND INTO SUNDAY NIGHT...AS AN UPPER LOW
EJECTS INTO THE PLAINS AND A COLD FRONT FINALLY PUSHES THROUGH
THE REGION. SUBSTANTIAL FLOODING LOOKS PROBABLE WITH WIDESPREAD
RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE EXPECTED...ON TOP OF THE
ALREADY SATURATED SOILS. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS. THE THUNDERSTORMS AND RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST INTO EARLY MONDAY MORNING AS
DRY AIR MOVES IN BEHIND THE FRONT.
THUNDERSTORM POTENTIAL WILL INCREASE ONCE AGAIN TOWARDS THE MIDDLE
OF NEXT WEEK AS SOUTHERLY WINDS TRANSPORT MOISTURE BACK INTO THE
REGION. SEVERE WEATHER POTENTIAL WILL BE LOW NEXT WEEK AS THE FLOW
ALOFT WEAKENS OVER OUR REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 9, 4:42 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT SAT MAY 9 2015
OKZ071-073-074-092315-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
542 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...MCINTOSH AND NORTHEASTERN PITTSBURG
AT 542 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF RAIFORD TO 6 MILES WEST OF
BLOCKER...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ENTERPRISE...EUFAULA...CHECOTAH...
RAIFORD...VIVIAN...STIDHAM...ONAPA...PIERCE...RENTIESVILLE...
BLOCKER...FEATHERSTON...CROWDER...QUINTON...INDIANOLA...CANADIAN...
LAKE EUFAULA STATE PARK AND ARROWHEAD STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3556 9556 3555 9547 3516 9527 3495 9572
3533 9594
TIME...MOT...LOC 2242Z 231DEG 43KT 3531 9580 3504 9565Local storm report, May 9, 4:46 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 NW SCIPIO 35.12N 96.03W
05/09/2015 E0.25 INCH PITTSBURG OK PUBLIC
PEA SIZE HAIL
&&
MATSpecial weather statement, May 9, 5:14 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SAT MAY 9 2015
OKZ068-070>074-100000-
CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH
OK-
614 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND WESTERN
SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL...EASTERN MCINTOSH AND NORTHEASTERN PITTSBURG
AT 614 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF WARNER TO 4 MILES NORTHEAST OF
BLOCKER...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...STIGLER...ENTERPRISE...
WHITEFIELD...KANIMA...TAMAHA...VIAN...GORE...BOX...COOKSON...
BLOCKER...BRIARTOWN...PORUM...WARNER...WEBBERS FALLS...GREENLEAF
STATE PARK...LAKE TENKILLER STATE PARK AND CHEROKEE LANDING STATE
PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3551 9551 3581 9481 3574 9480 3528 9494
3504 9563
TIME...MOT...LOC 2314Z 239DEG 43KT 3544 9539 3513 9550Special weather statement, May 9, 6:29 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SAT MAY 9 2015
OKZ069-072-074>076-100115-
ADAIR OK-HASKELL OK-LATIMER OK-LE FLORE OK-SEQUOYAH OK-
729 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN LATIMER
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 729 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF BRUSHY LAKE STATE PARK TO 3 MILES
SOUTHWEST OF MILTON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...MCCURTAIN...
KEOTA...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...BRUSHY...MARBLE
CITY...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...SPIRO...
SCULLYVILLE...BRADEN...COWLINGTON AND BRUSHY LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 45 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3500 9499 3561 9493 3564 9483 3564 9481
3565 9481 3575 9450 3514 9449
TIME...MOT...LOC 0029Z 243DEG 28KT 3556 9485 3514 9488Local storm report, May 9, 7:00 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FLASH FLOOD SALLISAW 35.46N 94.79W
05/09/2015 SEQUOYAH OK EMERGENCY MNGR
SMALL CREEKS AROUND SALLISAW FLOODED NEARBY ROADWAY. ONE
WATER RESCURE OCCURRED.
&&
SFPLocal storm report, May 9, 7:08 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM FLASH FLOOD ONAPA 35.41N 95.55W
05/09/2015 MCINTOSH OK AMATEUR RADIO
ONE TO TWO FEET OF WATER REPORTED OVER SOME ROADS...ROADS
THAT ARE SAID TO RARELY FLOOD.
&&
SFPEvent by event
17 flash flood, 8 thunderstorm wind, 1 flood. Local standard time, as filed.
Flash Flood, Franklin
- When
- May 9, 7:26 PM CST to May 10, 2:30 AM CST
- Where
- Franklin County, 2.13 mi ENE of Watalula to 2.54 mi ENE of Watalula
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.582, -93.785
Roads were flooded north of Ozark and vehicles were stranded, resulting in swift water rescues.
Flash Flood, Sebastian
- When
- May 9, 11:15 PM CST to May 10, 1:00 AM CST
- Where
- Sebastian County, 1.37 mi N of Mill Creek to 1.35 mi NNE of Mill Creek
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 35.350, -94.427
Several roads were flooded south of Fort Smith.
Thunderstorm Wind, Sebastian
- When
- May 10, 12:54 AM CST
- Where
- Sebastian County, 1.1 mi ENE of Ft Smith
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.385, -94.401
Strong thunderstorm wind blew down power lines in Fort Smith.
Thunderstorm Wind, Sebastian
- When
- May 10, 1:05 AM CST
- Where
- Sebastian County, 0.86 mi ESE of Greenwood
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.216, -94.255
Several trees were blown down and many large tree limbs were snapped by strong thunderstorm wind.
Flash Flood, Sebastian
- When
- May 10, 1:34 AM CST to 4:00 AM CST
- Where
- Sebastian County, Ft Smith to 0.49 mi WNW of Massard
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.380, -94.420
Portions of Rogers Avenue in Fort Smith were flooded with more than two feet of water flowing over the road.
Thunderstorm Wind, Franklin
- When
- May 10, 1:35 AM CST
- Where
- Franklin County, 0.69 mi NNW of Webb City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.490, -93.833
Strong thunderstorm wind blew down numerous large tree limbs and several small trees.
Thunderstorm Wind, Sebastian
- When
- May 10, 9:55 AM CST
- Where
- Sebastian County, 1.31 mi NW of Massard
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.363, -94.367
Strong thunderstorm wind blew down a large tree.
Flash Flood, Crawford
- When
- May 10, 10:20 AM CST to 3:00 PM CST
- Where
- Crawford County, 1.1 mi SSW of Dean Spg to 1.84 mi SSE of Dean Spg
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.506, -94.229
Portions of Highway 282 between Alma and Mountainburg were flooded.
Thunderstorm Wind, Franklin
- When
- May 10, 10:31 AM CST
- Where
- Franklin County, 4 mi N of Charleston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.358, -94.030
Several large tree limbs were blown down by strong thunderstorm wind.
Flash Flood, Benton
- When
- May 10, 10:39 AM CST to 12:00 PM CST
- Where
- Benton County, 0.71 mi W of Wareagle to 0.43 mi WSW of Wareagle
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.269, -93.943
Roads were closed due to flooding.
Flash Flood, Sebastian
- When
- May 10, 10:39 AM CST to 1:00 PM CST
- Where
- Sebastian County, 1.42 mi ESE of Ft Smith to 1.79 mi SE of Ft Smith
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.369, -94.399
South O Street was flooded.
Flash Flood, Crawford
- When
- May 10, 10:49 AM CST to 1:00 PM CST
- Where
- Crawford County, 2.21 mi NW of Van Buren to 2.1 mi WNW of Van Buren
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.449, -94.381
Lee Creek RV Park was evacuated due to rapidly rising water.
Thunderstorm Wind, Madison
- When
- May 10, 10:58 AM CST
- Where
- Madison County, 1 mi W of St Paul
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.820, -93.788
Large tree limbs were blown down by strong thunderstorm wind.
Flash Flood, Franklin
- When
- May 10, 11:01 AM CST to 3:00 PM CST
- Where
- Franklin County, 0.49 mi N of Webb City to 0.68 mi NNE of Webb City
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 35.487, -93.828
A road was washed out by flood water.
Thunderstorm Wind, Sebastian
- When
- May 10, 11:08 AM CST
- Where
- Sebastian County, 0.68 mi ENE of Ft Smith
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.384, -94.409
A large tree was blown down onto a vehicle by strong thunderstorm wind on F Street in Fort Smith.
Flash Flood, Franklin
- When
- May 10, 11:20 AM CST to 3:00 PM CST
- Where
- Franklin County, 0.42 mi NNW of Webb City to 0.86 mi NNE of Ozark
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.486, -93.832
Hillbilly Lane off of Highway 64 was closed due to rapidly rising water. West School and West Gibson Streets were also flooded.
Thunderstorm Wind, Sebastian
- When
- May 10, 11:26 AM CST
- Where
- Sebastian County, 0.31 mi ESE of Greenwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.218, -94.265
Strong thunderstorm wind blew down a tree on Highway 10 west of Greenwood.
Flash Flood, Sebastian
- When
- May 10, 11:29 AM CST to 3:00 PM CST
- Where
- Sebastian County, 0.86 mi NNW of South Ft Smith to 0.84 mi NNW of South Ft Smith
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.342, -94.406
Streets were flooded and closed.
Flash Flood, Franklin
- When
- May 10, 11:30 AM CST to 3:00 PM CST
- Where
- Franklin County, 0.55 mi W of Ozark to 1.44 mi NW of Webb City
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 35.502, -93.840
Significant street flooding off of Highway 64. Flood water entered several businesses.
Flash Flood, Crawford
- When
- May 10, 12:03 PM CST to 3:00 PM CST
- Where
- Crawford County, 1.76 mi NNE of Kibler to 1.7 mi NE of Kibler
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.454, -94.219
Hammer Road south of Alma was flooded.
Flash Flood, Franklin
- When
- May 10, 12:07 PM CST to 3:00 PM CST
- Where
- Franklin County, Branch to 0.87 mi N of Branch
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.300, -93.950
Eucal Road in Branch was flooded.
Flash Flood, Sebastian
- When
- May 10, 12:14 PM CST to 3:00 PM CST
- Where
- Sebastian County, 1.08 mi ESE of Greenwood to 1.55 mi SE of Greenwood
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.213, -94.253
The road was flooded at Hartsill Creek in Greenwood.
Flash Flood, Crawford
- When
- May 10, 1:02 PM CST to 3:00 PM CST
- Where
- Crawford County, 3.06 mi NW of Van Buren to 3.15 mi NNW of Van Buren
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.466, -94.381
Portions of Pevehouse Road and Rena Road on north side of Van Buren were flooded.
Flash Flood, Crawford
- When
- May 10, 3:00 PM CST to May 11, 1:30 AM CST
- Where
- Crawford County, Mulberry to 1.04 mi NNE of Mulberry
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.500, -94.050
The Mulberry River was out of its banks near Silver Bridge.
Flood, Crawford
- When
- May 11, 1:30 AM CST to May 12, 9:00 PM CST
- Where
- Crawford County, 1.04 mi N of Rudy to 2.01 mi N of Furry
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.545, -94.283
A man was swimming in Frog Bayou near Rudy at about 3:15 pm CDT on May 12th. He was taken swiftly downstream and drown. His body was recovered on May 15th.
Flash Flood, Washington
- When
- May 11, 10:33 AM CST to 1:00 PM CST
- Where
- Washington County, Elkins to 0.43 mi N of Elkins
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.000, -94.000
Low water bridge on 1st St. was impassable due to water over roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9 to 10, 20153 deaths · 45 injured · $44 million · EF3 · 27 events
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015$371,000 · EF2 · 45 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Tornadoes and Flash Flooding in Colorado, May 9, 2015$3,000 · EF0 · 22 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
- Blizzard and Winter Storm in South Dakota, May 9 to 10, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578042, 578043, 578044, 578045, 578046, 578047, 578069, 578070, 578071, 578072, 578073, 578074, 578084, 578086, 578088, 578089, 578091, 578092, 578093, 578096, 578097, 578098, 578099, 578100, 583585, 578101.